Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Private
Life Threatening? No
Write-up: Information has been received from a licensed practical nurse concerning a female patient who was vaccinated with a first dose of Gardasil. Concomitant therapy given on the same day included a dose of Varivax and a dose of Tdap on the same day. It was reported that Gardasil was the last in that series of vaccines the patient received. Subsequently, the patient fainted. Unspecified medical attention was sought. On an unknown date, the patient recovered. No product quality complaint was involved. Additional information has been requested. This is in follow-up to report(s) previously submitted on 6/14/2007. Information has been received from a registered nurse concerning a 12 year old female patient with a history of vaginal birth (no complication) who on 09-FEB-2007 at 09:54 was vaccinated IM into the right deltoid with a first dose of GARDASIL (Lot# 654389/0961F). Concomitant therapy given on the same day included a dose of VARIVAX and a dose of Tdap (unspecified) on the same day. It was reported that GARDASIL was the last in that series of vaccines the patient received. After immunization at 09:54, the patient stated the last shot on the right arm was painful. The patient turned pale, went back and hit her head to the wall. The patient stiffened, made some gurgling noise and had her eyes open. It was reported that the patient had a brief episode of fainting on the exam table. It lasted 1-2 seconds. The patient recovered spontaneously. Once the patient came around the patient asked "what happened?" Laboratory diagnostic studies included a "neuro" check. It was reported that the patient was alert to her name, place and was responding appropriately to questions. The patient''s vital signs included a blood pressure measurement of 90/60 and a heart rate of 90. The physician was notified, water was offered and tolerated well. The physician examined the patient. The patient walked out of the room without any difficulty. The physician presumed the experience was transient vasovagal episode. The patient was offered an appointment to return to the clinic only if the patient was up to it. At the time of this report, the patient''s outcome to the vasovagal episode, turned pale and painful right arm was unknown, however, the patient recovered from fainted. No product quality complaint was involved. Additional information is not expected.
Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166